Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 198, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 9, 2007, 10:59 PM CDT for Dakota County, Nebraska; Woodbury County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 10:59 PM CDT (03:59 UTC)
- Expired
- Aug 9, 2007, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Woodbury County, IA, Dakota County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3891 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 100359 SVRFSD IAC193-NEC043-100445- /O.NEW.KFSD.SV.W.0198.070810T0359Z-070810T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1059 PM CDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA WESTERN WOODBURY COUNTY IN NORTHWEST IOWA * UNTIL 1145 PM CDT * AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF HUBBARD...OR ABOUT 18 MILES SOUTH OF PONCA... MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARD AROUND 1105 PM CDT... HOMER...JACKSON AROUND 1110 PM CDT... DAKOTA CITY...SOUTH SIOUX CITY AROUND 1115 PM CDT... SERGEANT BLUFF...SIOUX CITY AROUND 1120 PM CDT... SALIX AROUND 1125 PM CDT... LAWTON AROUND 1130 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4252 9671 4228 9673 4222 9605 4249 9607 $$ RSR
2 follow-up statements
000 WWUS53 KFSD 100431 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1126 PM CDT THU AUG 9 2007 IAC193-NEC043-100445- /O.CON.KFSD.SV.W.0198.000000T0000Z-070810T0445Z/ WOODBURY IA-DAKOTA NE- 1126 PM CDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTHERN DAKOTA AND WESTERN WOODBURY COUNTIES... AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF HOMER...OR ABOUT 17 MILES SOUTHWEST OF SIOUX CITY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SALIX...SERGEANT BLUFF AROUND 1145 PM CDT... THE MAIN THREAT FOR A SEVERE STORM SHOULD BE SOUTH OF SIOUX CITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4242 9670 4228 9673 4222 9605 4240 9609 $$ RSR
000 WWUS53 KFSD 100446 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1146 PM CDT THU AUG 9 2007 IAC193-NEC043-100456- /O.EXP.KFSD.SV.W.0198.000000T0000Z-070810T0445Z/ WOODBURY IA-DAKOTA NE- 1146 PM CDT THU AUG 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAKOTA AND WESTERN WOODBURY COUNTIES EXPIRED AT 1145 PM CDT... THE STORM NO LONGER APPEARS SEVERE. HOWEVER...STORMS IN THE AREA COULD STILL PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4242 9670 4228 9673 4222 9605 4240 9609 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:20 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 9, 9:20 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 PM CDT THU AUG 9 2007 .DISCUSSION... UPDATED FOR NEW WATCH EWD INTO BON HOMME/YKN COS. TSTMS CONT TO MAKE THEIR WAY SLWLY EWD ALG SRN EDGE OF FCST AREA. NEW MODEL GUIDNCE CONTS TO HINT...LIKE THE OLD RUNS...THAT SOME CONVECTION WILL LIVE THRU THE NGT AS UPPER SUPPORT MOVES EWD AND AS BOUNDRY AND LLJ TO THE S MAKE THEIR MAY NWD. HAVE UPPED POPS FROM SLGT CHC TO CHC FOR LATE TNGT SERN CRNR OF SD UP TO FSD AND THIS 30 PCT MAY BE CONSERVATIVE...BUT WILL DO FOR NOW. DESPITE HEATG/CAP BUSTING NATURE OF THE START OF THIS ACTVTY ERYR FRTHR W...PARAMETERS FOR NIGHTTIME DVLPMNT SEEM TO BE GRDLY TAKING OVER.LTL CHANGE NEEDED IN WNDS AND TEMPS. .PREV DISCUSSION... UPPER LEVEL RIDGE ACROSS THE SOUTHERN US LOOKS TO REMAIN WELL ESTABLISHED OVER THE NEXT WEEK RESULTING IN CONTINUED ABOVE NORMAL TEMPERATURES. SFC BDRY ALNG THE NEB/SD BORDER EWD INTO IA ATTM. DPS HAVE DROPPED A TAD N OF THIS BNDRY ESPEC ACRS NERN CWA WHERE SFC FLOW IS NWLY. WUD EXPECT THIS DRYING TO BE TEMP THIS EVE AND THEN DPS WL GRADUALLY INCREASE AS FLOW BECOME MORE ESELY IN RESPONSE TO S/W COMING OUT OF NR ROCKIES INTO NRN PLAINS LATER TONIGHT. THIS SHUD ALSO BEGING TO LIFT FNT BACK SLOWLY N TOWARDS I90 BY MORNING. QUESTION IS WHETHER ANY CONVECTION CAN GET GOING THIS EVE AND OVERNIGHT. APPEARS TO BE A WEAK S/W THIS EVENING OVR WRN NEB LIFTING NEWD. AM CONCERNED THIS CUD TRIGGER A FEW TRW BY LATE AFTN OR ERLY EVE ACRS FAR SWRN CWA. SO WL CONT SMALL POPS WRN CWA SWRN CWA. LATER ON TONIGHT...LLJ INCREASES AND SOME ELEVATED MOISTURE BEGINS TO POOL W OF I29 NR SFC BNDRY AND WEAK H85 BNDRY. WITH STRONGER S/W MOVING IN WRN CWA LATE TONIGHT...CAN NOT RULE OUT DEVELOPMENT OF A FEW HIGH BASED TRW MAINLY W OF I29. SO DID KEEP THE SMALL POPS IN. LOW TEMPS TONIGHT WL BE COOLEST ACRS E WHERE SOME DRIER AIR MOVG IN AND WNDS WL REMAIN LIGHT. FAIRLY STRONG WARM AIR ADVECTION AT 850 MB TOMORROW MAY RESULT IN THE DEVELOPMENT OF ACCAS THROUGH THE MORNING HOURS. EXPECT ANY ACTIVITY THAT DEVELOPS TO UNDERGO DIURNAL TREND. HOWEVER...RIDGE RIDER POSITIONED JUST TO THE NORTH MAY KEEP ACTIVITY GOING THROUGH THE AFTERNOON HOURS IN NORTHEASTERN CWA. EXPECT CLOUDS ASSOCIATED WITH THIS ACTIVITY TO KEEP TEMPS DOWN. IF ACCAS FAIL TO DEVELOP...GOING TEMPS WILL BE ON THE COOL SIDE WITH 850 MB TEMPS AROUND 23C. COLD FRONT ASSOCIATED WITH A LOW IN SOUTHERN CANADA SLOWLY WORKS SOUTH THROUGH THE CWA ON SATURDAY. NOT A LOT OF UPPER LEVEL FORCING ASSOCIATED WITH THE FRONT...SO SOME QUESTION AS TO HOW FAR SOUTH IT WILL GET. MODELS ARE SUGGESTING THAT IT MAY POTENTIALLY GET AS FAR SOUTH AS THE INTERSTATE 80 CORRIDOR...BUT FEEL THAT IS OVERDONE SOME. FRONT LIFTS NORTH AS A WARM FRONT ON SUNDAY AS A SHORTWAVE TOPS THE UPPER LEVEL RIDGE. HAVE CONTINUED WITH THE IDEA OF SLIGHT CHANCE TO CHANCE POPS ALONG THE FRONT. THE UPPER LEVEL RIDGE LOOKS TO STRENGTHEN AGAIN NEXT WEEK RESULTING IN MAINLY WARM DRY CONDITIONS. SUITE OF MODELS SHOWING A FAIRLY STRONG DISTURBANCE ATTEMPT TO KNOCK DOWN THE UPPER LEVEL RIDGE ON TUESDAY NIGHT INTO WEDNESDAY...AND HAVE INCLUDED SOME POPS FOR THIS TIME FRAME. UPPER LEVEL RIDGE THEN REBOUNDS WITH TEMPERATURES WARMING ONCE AGAIN LATE NEXT WEEK. FOR THE REMAINDER OF THE FORECAST...HAVE GONE DRY BUT WILL NEED TO KEEP AN EYE ON RIDGE RIDERS THAT MAY TRIGGER SHOWERS AND THUNDERSTORMS. && .AVIATION... GENLY VFR THRU 12Z. A FEW TRW CUD DEVELOP AFT 00Z W OF I29 WITH BASES IN TRW ABOVE BKN050. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && /BT
Hazardous weather outlook, Aug 9, 10:06 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1006 AM CDT THU AUG 09 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1006 AM CDT THU AUG 09 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY WEST OF INTERSTATE 29 AFTER MIDNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS MAY LINGER EAST OF THE JAMES RIVER INTO FRIDAY MORNING. THESE STORMS SHOULD NOT BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING WEST OF A BROOKINGS TO WAGNER SOUTH DAKOTA LINE LATE FRIDAY AFTERNOON...SPREADING ACROSS AREAS NORTH OF INTERSTATE 90 FRIDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 9, 8:59 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 1 E PICKSTOWN 43.07N 98.51W
08/09/2007 E60 MPH CHARLES MIX SD PUBLIC
PEA SIZED HAIL AND HEAVY RAIN ACCOMPANIED ESTIMATED 60
MPH WIND GUST
&&
JLAFLINLocal storm report, Aug 9, 9:00 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL PICKSTOWN 43.07N 98.53W
08/09/2007 E0.88 INCH CHARLES MIX SD TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL
&&
JLAFLINLocal storm report, Aug 9, 9:41 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
941 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 6 NNW TRIPP 43.31N 98.01W
08/09/2007 E0.75 INCH HUTCHINSON SD PUBLIC
HAIL WAS ACCOMPANIED BY STRONG BUT NOT DAMAGING WINDS.
&&
WILLIAMSLocal storm report, Aug 9, 10:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1057 PM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG WAKEFIELD 42.27N 96.87W
08/09/2007 DIXON NE TRAINED SPOTTER
BRANCHES DOWN
&&
JLAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Dixon | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.